Alert archive / Vermont / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 112, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Sep 8, 2012, 5:25 PM EDT for Windham County, Vermont. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2012, 5:25 PM EDT (21:25 UTC)
- Expired
- Sep 8, 2012, 6:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Windham County, VT
The radar
The Albany radar (KENX), 123 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 5:32 PM EDT | TSTM WND DMG | 3 Se North Landgrove, VT | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 12:40 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
844
WUUS51 KALY 082125
SVRALY
VTC025-082230-
/O.NEW.KALY.SV.W.0112.120908T2125Z-120908T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
525 PM EDT SAT SEP 8 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WINDHAM COUNTY IN SOUTHERN VERMONT...
* UNTIL 630 PM EDT
* AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WEST WARDSBORO BY 530 PM EDT...
WILMINGTON BY 535 PM EDT...
TOWNSHEND AND NEWFANE BY 545 PM EDT...
SAXTONS RIVER BY 550 PM EDT...
BELLOWS FALLS BY 555 PM EDT...
WESTMINSTER AND PUTNEY BY 600 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW
YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4306 7246 4300 7244 4296 7252 4288 7255
4281 7254 4276 7247 4272 7249 4273 7293
4293 7292 4293 7301 4302 7300 4312 7297
4312 7287 4326 7285 4323 7270 4324 7243
4308 7243
TIME...MOT...LOC 2124Z 235DEG 54KT 4349 7283 4313 7286
4266 7310 4214 7364
$$
SNYDER/KOLECIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 1:44 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Sep 8, 1:44 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 144 PM EDT SAT SEP 8 2012 .SYNOPSIS... A STRONG COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE ACROSS THE LOCAL AREA THIS EVENING BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS...WITH SOME SEVERE THUNDERSTORMS POSSIBLE. COOLER AND DRIER AIR WILL BE USHERED INTO THE REGION FOR SUNDAY AND THERE WILL BE LINGERING CHANCES FOR SHOWERS. DRY WEATHER IS THEN EXPECTED MUCH OF NEXT WEEK AS HIGH PRESSURE DOMINATES. && .NEAR TERM /THROUGH TONIGHT/... DISCRETE CELLS HAVE DEVELOPED AND WE CONTINUE TO MONITOR VERY CLOSELY. TORNADO WATCH IS NOW IN EFFECT FOR THE ENTIRE REGION. INTENSIFYING SQUALL LINE WITH EMBEDDED QLCS WAS FAST APPROACHING THE I81 CORRIDOR AND THIS WILL TRANSVERSE THE ENTIRE REGION THIS AFTERNOON. SIG TOR PARAMETER WERE ELEVATED WITH VALUES GREATER THAN 2 AND 0-1KM EHI VALUES 2-3...SO TOR THREAT REMAINS. WIND GUSTS OF 55-65KTS ARE EXPECTED ALONG THE LINE...AND GIVEN THE STRENGTHEN MID LEVEL WINDS...WOULD NOT BE SURPRISED TO SEE HIGHER VALUES. && .SHORT TERM /SUNDAY THROUGH MONDAY/... WITH THE PASSAGE OF THIS COLD FRONT A COOLER AND LESS HUMID AIRMASS WILL BE USHERED IN. CHANCES FOR SHOWERS WILL LINGER ON SUNDAY AS THE UPPER TROUGH AXIS APPROACHES. HIGH PRESSURE WILL BUILD IN AT THE SURFACE FROM THE WEST ON MONDAY AND HEIGHTS ALOFT WILL RISE AS THE TROUGH EXITS AND RIDGING BUILDS IN. TEMPERATURES WILL BE SEASONABLE. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... IN LIGHT OF POTENTIAL SEVERE THREAT TODAY...EFP WILL NOT BE UPDATED THIS AFTERNOON AT THIS AND MOST ADJACENT OFFICES. EFP IS A FAIR WX FORECAST THROUGHOUT. THE EXTENDED FORECAST PERIOD WILL BE MAINLY DRY WITH HIGH PRESSURE IN CONTROL INTO THURSDAY. A COLD FRONT MAY BRING A CHANCE OF SHOWERS LATE IN THE WEEK. TEMPS WILL START ON THE COOL SIDE WITH THE SFC HIGH OVER THE OHIO VALLEY AND THE NORTHEAST FOR TUESDAY...BUT THE ANTICYCLONE WILL SHIFT E/SE OVER THE MID ATLANTIC BY WEDNESDAY WITH MILDER AIR FUNNELING IN OVER THE REGION WITH TEMPS RISING BACK ABOVE NORMAL. HIGHS TUESDAY WILL BE IN THE MID 60S TO MID 70S. LOWS MONDAY AND TUESDAY NIGHTS IN THE UPPER 30S TO 40S. HIGHS FOR WED WILL RANGE FROM THE LOWER TO M70S OVER THE HILLS/MTNS AND U70S TO L80S IN THE VALLEYS. WEDNESDAY NIGHT THROUGH FRIDAY...GENERAL AGREEMENT WITH THE GFS/ECMWF/ENSEMBLES/HPC GUIDANCE THAT THE STRING OF FAIR AND DRY DAYS WILL LAST THROUGH THURSDAY. THE MID LEVEL RIDGE AXIS WILL REMAIN OVER THE EAST COAST WITH THE SFC HIGH NEAR THE MID ATLANTIC REGION. TEMPS WILL STILL RUN ABOUT 10 DEGREES ABOVE NORMAL. A WEAKENING COLD FRONT WILL BE APPROACHING FROM THE NORTH AND WEST AHEAD OF AN H500 UPPER TROUGH. THU NIGHT INTO FRIDAY...THE MOISTURE CONVERGENCE LOOKS WEAK WITH THE COLD FRONT...AND ONLY A SLIGHT CHC OF SHOWERS WAS INCLUDED IN THE GRIDS FROM THE CAPITAL REGION NORTH AND WEST. HIGHS ON FRIDAY WILL BE IN THE MID 70S TO LOWER 80S...AND THE LOWS THURSDAY NIGHT IN THE UPPER 40S AND 50S. OVERALL...TEMPS WILL STILL AVERAGE ABOVE NORMAL AND PCPN BELOW NORMAL IN THE LONG TERM. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... DISCRETE THUNDERSTORMS HAVE DEVELOPED WITH SOME SIGNS OF ROTATION AND STRAIGHT LINE WINDS. WE WILL ACCOUNT FOR THIS WITH A VCSH AND A TEMPO GROUP FOR THE NEXT COUPLE OF HOURS. THE MAIN SQUALL LINE WAS FAST APPROACHING WITH LINEAR EXTRAPOLATION PLACING THIS LINE INTO THE HUDSON RIVER VALLEY CLOSE TO 21Z. WE WILL PLACE THIS INTO THE THE TAFS WITH A TEMPO GROUP FOR HIGHER WINDS. THIS SQUALL LINE WILL PROVIDE A PERIOD OF LOW END MVFR INTO IFR THRESHOLDS...WITH QUICK IMPROVEMENTS WITH FROPA THIS EVENING. WINDS WILL ABRUPTLY SHIFT TO THE WEST IN THE WAKE OF FROPA WITH SOME EARLY GUSTS TO THE 20KT RANGE...THEN QUICKLY DIMINISH OVERNIGHT WITH A RETURN TO VFR CONDITIONS. ANOTHER SHORT WAVE APPROACHES SUNDAY WITH SOME ADDITIONAL SCT CU DEVELOPMENT EXPECTED. OUTLOOK... SUN-WED...VFR. NO SIG WX. && .FIRE WEATHER... A STRONG COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE ACROSS THE LOCAL AREA THIS EVENING BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS...WITH SOME SEVERE THUNDERSTORMS POSSIBLE. COOLER AND DRIER AIR WILL BE USHERED INTO THE REGION FOR SUNDAY AND THERE WILL BE LINGERING CHANCES FOR SHOWERS. DRY WEATHER IS THEN EXPECTED MUCH OF NEXT WEEK AS HIGH PRESSURE DOMINATES. && .HYDROLOGY... A STRONG COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE ACROSS THE LOCAL AREA THIS EVENING BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS...WITH SOME SEVERE THUNDERSTORMS POSSIBLE. PRECIPITABLE WATER VALUES ARE EXPECTED TO INCREASE TO UP TO 2 INCHES JUST AHEAD OF THE COLD FRONT SO VERY HEAVY DOWNPOURS ARE EXPECTED WITH THE STORMS AS THE MOVE THROUGH. WIDESPREAD RAINFALL AMOUNTS OF HALF AN INCH UP TO AN INCH ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. MUCH COOLER AIR WILL BE USHERED INTO THE REGION FOR SUNDAY AND THERE WILL BE LINGERING CHANCES FOR SHOWERS. DRY WEATHER IS THEN EXPECTED MUCH OF NEXT WEEK AS HIGH PRESSURE DOMINATES. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA NEAR TERM...IAA/BGM/SNYDER SHORT TERM...IAA LONG TERM...WASULA AVIATION...BGM/WASULA FIRE WEATHER...IAA HYDROLOGY...IAA FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Sep 8, 12:45 PM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1245 PM EDT SAT SEP 8 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-091100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1245 PM EDT SAT SEP 8 2012 ...TORNADO WATCH 637 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOW REQUESTED FOR ALL OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND.
In the hours before
Local storm report, Sep 8, 5:04 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
504 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG INDIAN LAKE 43.78N 74.27W
09/08/2012 HAMILTON NY DEPT OF HIGHWAYS
TREES AND WIRES DOWN
&&
EVENT NUMBER ALY1200208
IRLLocal storm report, Sep 8, 5:06 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
506 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG STUYVESANT FALLS 42.36N 73.73W
09/08/2012 COLUMBIA NY TRAINED SPOTTER
NUMEROUS BRANCHES DOWN
&&
EVENT NUMBER ALY1200209
IRLLocal storm report, Sep 8, 5:07 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
507 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG ESOPUS 41.83N 73.97W
09/08/2012 ULSTER NY TRAINED SPOTTER
TREES DOWN
&&
EVENT NUMBER ALY1200210
IRLLocal storm report, Sep 8, 5:11 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
511 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG GALEVILLE 41.64N 74.20W
09/08/2012 ULSTER NY TRAINED SPOTTER
TREES DOWN
&&
EVENT NUMBER ALY1200211
IRLLocal storm report, Sep 8, 5:24 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
524 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG CLEVERDALE 43.48N 73.64W
09/08/2012 WARREN NY PUBLIC
TREES AND WIRES BLOCKING ROAD
&&
EVENT NUMBER ALY1200212
IRLLocal storm report, Sep 8, 5:25 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
525 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG BENNINGTON 42.87N 73.19W
09/08/2012 BENNINGTON VT LAW ENFORCEMENT
MULTIPLE TREES AND WIRES DOWN
&&
EVENT NUMBER ALY1200213
IRLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 4:27 PM EDT | Severe Thunderstorm Warning | ALY | Bennington | 63 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.